The itchies and the scratchies...

cldfront

Explorer
Joined
Oct 4, 2024
Messages
64
Reaction score
86
Location
USA
There's been this spot right between my shoulder blades—precisely the place you can't get to, though with the weight I've lost I can manage it a bit better now—along with my lower back, the scar from my c-section, and roughly the upper hip region, all itching for what feels like forever. If I don't keep myself in check, I'll scratch until I bleed. Lately a new, fierce itch has shown up on my outer arms and around my collarbone. Over the last 2 days it's gotten bad enough to wake me up at night, and that's the point where I stop putting up with side effects.

Right now I'm on 15mg Tirz (been on Tirz for 1.5 years) plus 2.4mg Survo, each taken once a week (Tirz on Wed, Survo on Sun). Today is my Survo shot day, and I'm leaning toward skipping it to see whether Tirz by itself can bring the itching down to something I can live with.

Has anyone else run into this and found something that works? I brought in the Survo because Tirz alone had me stalled, and ideally I'd like to lose another 20. If cutting the Survo eases the itch, I might switch over to Cagri. Appreciate any input!
 
A Prednisone prescription can work miracles. Cirtirizine OTC antihistamine tablets are another option too. Avoid Scratching: Trim your nails so you don't hurt yourself.
 
Good-Heart6425 said:

A Prednisone prescription can work miracles. Cirtirizine OTC antihistamine tablets are another option too. Avoid Scratching: Trim your nails so you don't hurt yourself.
I'm oddly hesitant about taking something to treat a medication side effect. Still, an over-the-counter option could be worth a shot, so I appreciate the idea!
 
cldfront said:

Good-Heart6425 said:

A Prednisone prescription can work miracles. Cirtirizine OTC antihistamine tablets are another option too. Avoid Scratching: Trim your nails so you don't hurt yourself.
I'm oddly hesitant about taking something to treat a medication side effect. Still, an over-the-counter option could be worth a shot, so I appreciate the idea!

I'm completely with you, at minimum when it comes to prednisone. My plan might be to begin with an antihistamine applied topically, such as Benadryl cream.
 
While on Reta, I had itching in the same spot and on my ankles too. I changed my showers from hot to cool, and the itching went away. Wishing you luck—I realize how maddening it can be.
 
Injection site reactions that stay local are a frequent occurrence. Reactions resembling a general drug allergy are also seen fairly often — in the low single digit percentage range. There are reports of skin reactions that are far less common, more poorly understood, and potentially severe. Fixed drug eruptions — where a given medication triggers a skin reaction at one specific location — do occur, though I have not seen it reported with tirzepatide, and survodutide has not been in wide enough use for long enough to produce the kind of data that would let anyone even determine that, so unless it showed up during the trials, the answer is probably unknown.

For context, about a year back I developed an odd rash, and a drug reaction was among the suspected causes, with semaglutide as one of the candidates, which led me to do an absurdly large amount of reading on GLP medication reactions.

I also pasted this into a heavily science-oriented prompted variant of chatgpt.

My suggestion would be to seek a medical opinion, ideally from a dermatologist. Stopping survo first might be worth trying, but if things do not clear up before long, getting it examined becomes clearly necessary. The trouble is that diagnosing skin reactions that are not obvious and may or may not be drug-related is difficult even for specialists, and regarding survo, almost nothing is known.

( After 3 biopsies, blood work, and visits with a couple of dermatologists, plus a huge amount of my own research, I never received a firm diagnosis, and it is still with me )

It is also possible this has nothing to do with the medications. Below is a summary of what chatgpt concluded when your post was copy/pasted in along with a few questions from me.

Please keep in mind this is not really medical advice, only a nudge that having it looked at may be worthwhile.

Most plausible possibilities (roughly ranked):

Drug-induced generalized pruritus with scar-localized flares

Koebner-type inflammatory dermatosis triggered by systemic immune change

Neuropathic itch plus unrelated systemic itch

Less likely: fixed drug eruption.

Since tirzepatide was tolerated for 1.5 years, survodutide becomes the more suspect agent.

✅ Bottom line:

These symptoms come across more as drug-related pruritus or an inflammatory skin reaction than as a classic fixed drug eruption, although inflammation localized to scars can appear in certain immune skin conditions.
 
Before you try managing it just by symptoms—using antihistamines or steroid creams—it could be wise to have a doctor examine it, or at the very least snap some photos first. That way, if the treatment does bring relief, you won't have made it more difficult to determine what originally caused the problem.
 
Once I began reta, roughly 2 weeks in, my foot and right ankle started itching badly. I chose not to pay it much attention, avoided scratching altogether, and just put up with it. By the time 4 weeks had passed, it had disappeared. My guess is that this happens as reta settles into your system, so I figure these effects are short-lived.
 
lessthanhalf said:

Before you try managing it just by symptoms—using antihistamines or steroid creams—it could be wise to have a doctor examine it, or at the very least snap some photos first. That way, if the treatment does bring relief, you won't have made it more difficult to determine what originally caused the problem.
I appreciate you sharing all of that — the thing is, you wouldn't spot anything on me unless I've gone and torn up the skin myself by scratching. Apart from that, my skin appears completely ordinary. There's no reaction where I inject or anything along those lines — it's simply a persistent itch that flares up and then settles down. My plan is to 86 the Survo and just see what happens. Thanks for the feedback!
 
Hahaha, I figured it was only me being fussy, but ever since I began Reta, my back itches quite a bit, plus my elbows and wrists.
 
Before involving a doctor, I'd attempt treating the symptom to check whether it improves.

For me, a bit of hydrocortisone cream, then a quality moisturizer afterward, typically does the trick.

During allergy season I also use benadryl every day, though it makes some people sleepy, so a cream is a solid alternative.
 
Back
Top